Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 330, NWS Nashville, TN

June 28, 20114 counties in Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 28, 2011, 3:38 AM CDT for 4 counties in Tennessee. It was in force for 52 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 28, 2011, 3:38 AM CDT (08:38 UTC)
Expired
Jun 28, 2011, 4:30 AM CDT
In force
52 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

Counties Davidson County, TN, Robertson County, TN, Sumner County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 14 km from the middle of the area, began a volume at 08:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 28, 3:45 AM CDTTSTM WND DMGGallatin, TNA TREE WAS REPORTED DOWNED NEAR THE INTERSECTION OF HIGHWAY 25 AND HIGHWAY 76.
Jun 28, 4:05 AM CDTTSTM WND DMG12 W Lebanon, TNA LARGE TREE LIMB WAS DOWNED AND WAS BLOCKING TULIP GROVE ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 8.6 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2011-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2905 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2011-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 97 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2905 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
1124 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
97 m²/s²
0-3 km storm-relative helicity
197 m²/s²
Significant tornado parameter
1.4
Supercell composite
7.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

866 
WUUS54 KOHX 280838
SVROHX
TNC037-147-165-189-280930-
/O.NEW.KOHX.SV.W.0330.110628T0838Z-110628T0930Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
338 AM CDT TUE JUN 28 2011

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN DAVIDSON COUNTY IN MIDDLE TENNESSEE...
  SOUTHEASTERN ROBERTSON COUNTY IN MIDDLE TENNESSEE...
  SOUTHERN SUMNER COUNTY IN MIDDLE TENNESSEE...
  NORTHWESTERN WILSON COUNTY IN MIDDLE TENNESSEE...

* UNTIL 430 AM CDT

* AT 333 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN         
  EXCESS OF 60 MPH. THE STORM WAS NEAR GREENBRIER...MOVING EAST      
  SOUTHEAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MILLERSVILLE...
  HENDERSONVILLE...
  GREEN HILL...
  GALLATIN...
  BELINDA CITY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS SEVERE THUNDERSTORM HAS THE POTENTIAL TO
CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

&&

LAT...LON 3644 8629 3614 8645 3626 8683 3655 8668
TIME...MOT...LOC 0837Z 288DEG 25KT 3640 8676

$$

21
3 follow-up statements
602 
WWUS54 KOHX 280846
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
346 AM CDT TUE JUN 28 2011

TNC037-147-165-189-280930-
/O.CON.KOHX.SV.W.0330.000000T0000Z-110628T0930Z/
DAVIDSON TN-ROBERTSON TN-SUMNER TN-WILSON TN-
346 AM CDT TUE JUN 28 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
WILSON...SOUTHERN SUMNER...SOUTHEASTERN ROBERTSON AND NORTHEASTERN
DAVIDSON COUNTIES UNTIL 430 AM CDT...

AT 344 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR 
GOODLETTSVILLE...OR 12 MILES NORTH OF NASHVILLE...MOVING EAST 
SOUTHEAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
  GALLATIN...LAKEWOOD...HENDERSONVILLE...GREEN HILL...MOUNT JULIET
  AND BELINDA CITY.

LAT...LON 3644 8629 3614 8645 3626 8683 3655 8668
TIME...MOT...LOC 0846Z 291DEG 35KT 3633 8670

$$

21
362 
WWUS54 KOHX 280856
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
356 AM CDT TUE JUN 28 2011

TNC037-147-165-189-280930-
/O.CON.KOHX.SV.W.0330.000000T0000Z-110628T0930Z/
DAVIDSON TN-ROBERTSON TN-SUMNER TN-WILSON TN-
356 AM CDT TUE JUN 28 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
WILSON...SOUTHERN SUMNER...SOUTHEASTERN ROBERTSON AND NORTHEASTERN
DAVIDSON COUNTIES UNTIL 430 AM CDT...

AT 351 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 80 MPH.  THIS STORM WAS LOCATED NEAR
HENDERSONVILLE...OR 12 MILES SOUTHWEST OF GALLATIN...MOVING EAST AT
40 MPH.

LOCATIONS IMPACTED INCLUDE...
  GALLATIN...GREEN HILL...MOUNT JULIET AND BELINDA CITY.

LAT...LON 3644 8629 3614 8645 3626 8683 3655 8668
TIME...MOT...LOC 0856Z 291DEG 35KT 3629 8659

$$

21
940 
WWUS54 KOHX 280916
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
416 AM CDT TUE JUN 28 2011

TNC147-280925-
/O.CAN.KOHX.SV.W.0330.000000T0000Z-110628T0930Z/
ROBERTSON TN-
416 AM CDT TUE JUN 28 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ROBERTSON COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3635 8659 3644 8629 3614 8645 3626 8683
TIME...MOT...LOC 0915Z 291DEG 35KT 3622 8638

$$

TNC037-165-189-280930-
/O.CON.KOHX.SV.W.0330.000000T0000Z-110628T0930Z/
DAVIDSON TN-SUMNER TN-WILSON TN-
416 AM CDT TUE JUN 28 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
WILSON...SOUTHERN SUMNER AND CENTRAL DAVIDSON COUNTIES UNTIL 430 AM
CDT...

AT 413 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED NEAR LEBANON...MOVING EAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...

LAT...LON 3635 8659 3644 8629 3614 8645 3626 8683
TIME...MOT...LOC 0915Z 291DEG 35KT 3622 8638

$$

21

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 11:17 PM CDT, 4 hours 21 minutes earlier.

Area forecast discussion, Jun 27, 11:17 PM CDT, 4 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1117 PM CDT MON JUN 27 2011

.UPDATE...ADDED AVIATION SECTION.

&&

.AVIATION...BNA/CSV...SHORTWAVE APPROACHING MIDDLE TENNESSEE FROM
THE NW WILL BRING SCATTERED CONVECTION TO THE MID STATE LATE
TONIGHT AND EARLY TOMORROW MORNING. LOW-LEVEL MOISTURE WILL LINGER
TOMORROW AS A WEAK SURFACE FRONT DROPS INTO MIDDLE TENNESSEE FROM
THE NORTH, BRINGING ADDITIONAL SCATTERED STORMS DURING THE
AFTERNOON. WILL HANDLE THE LATTER PERIOD WITH "CB" REMARKS FOR NOW.

&&

.PREV DISCUSSION... /ISSUED 1023 PM CDT MON JUN 27 2011/

UPDATE...SHOWERS AND SCATTERED THUNDERSTORMS HAVE CONTINUED TO
DEVELOP OVER CENTRAL AND SOUTHWESTERN KENTUCKY, AND BELIEVE THIS
AREA OF PRECIPITATION WILL SINK SOUTHWARD INTO NORTHERN MIDDLE
TENNESSEE BETWEEN 06Z AND 12Z. THUS, WILL INCREASE POPS TO "LIKELY"
OVER OUR NORTHERN COUNTIES (INCLUDING THE NASHVILLE METRO AREA).

WILL PROBABLY LEAVE THE REST OF THE OVERNIGHT FORECAST AS IT IS,
AND TRY TO GET A ZFP UPDATE OUT IN THE NEXT FEW MINUTES.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

ROSE
Hazardous weather outlook, Jun 27, 5:05 PM CDT, 10 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NASHVILLE TN
505 PM CDT MON JUN 27 2011

TNZ005>011-022>034-056>066-075-077>080-093>095-281030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
505 PM CDT MON JUN 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TONIGHT

SEVERE POTENTIAL WILL INCREASE LATE TONIGHT AS A COLD FRONT
APPROACHES. STORMS MAY PRODUCE GUSTY TO DAMAGING WINDS AND PEA TO
QUARTER SIZED HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A SLIGHT RISK OF SEVERE STORMS WILL CARRY OVER INTO LATE MORNING
TUESDAY AS THE FRONT PASSES BUT THAT RISK WILL BE MOSTLY ACROSS
THE SOUTH...AND ESPECIALLY TOWARD THE ALABAMA BORDER.

.SPOTTER INFORMATION STATEMENT...

REPORTS FROM TRAINED WEATHER SPOTTERS WILL LIKELY BE NEEDED.

SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN

ROSE

In the hours before

Special weather statement, Jun 28, 2:13 AM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
213 AM CDT TUE JUN 28 2011

TNZ008-009-280815-
MACON-SUMNER-
213 AM CDT TUE JUN 28 2011

...SIGNIFICANT WEATHER ADVISORY FOR MACON AND SUMNER COUNTIES...

AT 208 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES WEST OF SCOTTSVILLE...OR 25 MILES
NORTHWEST OF LAFAYETTE...MOVING SOUTHEAST AT 25 MPH.

THIS STORM WILL BE NEAR...
  WESTMORELAND BY 245 AM CDT.
  6 MILES SOUTHWEST OF LAFAYETTE BY 305 AM CDT.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

LAT...LON 3661 8580 3645 8584 3648 8612 3647 8618
      3649 8623 3648 8622 3647 8623 3640 8669
      3665 8655

21
Special weather statement, Jun 28, 2:43 AM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
243 AM CDT TUE JUN 28 2011

TNZ005-006-280845-
MONTGOMERY-STEWART-
243 AM CDT TUE JUN 28 2011

...SIGNIFICANT WEATHER ADVISORY FOR MONTGOMERY AND STEWART
COUNTIES...

AT 240 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PEMBROKE TO
MURRAY...OR ALONG A LINE EXTENDING FROM OAK GROVE TO MURRAY...MOVING
SOUTHEAST AT 25 MPH.

THESE STORMS WILL BE NEAR...
  GUTHRIE BY 305 AM CDT.
  CLARKSVILLE BY 315 AM CDT.
  DOVER BY 320 AM CDT.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.

LAT...LON 3668 8791 3667 8787 3665 8785 3666 8713
      3648 8714 3639 8802 3642 8805 3658 8805
      3667 8808 3668 8807

21
Special weather statement, Jun 28, 3:23 AM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
323 AM CDT TUE JUN 28 2011

TNZ005-023-280930-
HOUSTON-STEWART-
323 AM CDT TUE JUN 28 2011

...SIGNIFICANT WEATHER ADVISORY FOR HOUSTON AND STEWART COUNTIES...

AT 321 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTHWEST OF DOVER...MOVING EAST AT 35
MPH.

THIS STORM WILL BE NEAR...
  5 MILES NORTH OF TENNESSEE RIDGE BY 340 AM CDT.
  ERIN BY 350 AM CDT.

WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

LAT...LON 3651 8761 3649 8761 3622 8766 3634 8799
      3635 8798 3641 8803 3654 8798

21

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 2:13 AM CDTSpecial Weather StatementOHXMacon, Sumner62 min
Jun 28, 2:21 AM CDTSevere Thunderstorm WarningOHXMacon, Sumner39 min
Jun 28, 2:43 AM CDTSpecial Weather StatementOHXMontgomery, Stewart62 min
Jun 28, 3:01 AM CDTSevere Thunderstorm WarningOHXMontgomery, Robertson44 min
Jun 28, 3:04 AM CDTSevere Thunderstorm WarningOHXSmith, Sumner, Trousdale, Wilson25 min
Jun 28, 3:17 AM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Montgomery, Robertson58 min
Jun 28, 3:23 AM CDTSpecial Weather StatementOHXHouston, Stewart67 min
Jun 28, 4:08 AM CDTSevere Thunderstorm WarningOHXDavidson, Rutherford, Wilson37 min
Jun 28, 4:32 AM CDTSpecial Weather StatementOHXDeKalb58 min
Jun 28, 4:36 AM CDTSevere Thunderstorm WarningOHXCannon, DeKalb, Smith, Warren, Wilson38 min
Jun 28, 5:35 AM CDTSevere Thunderstorm WarningOHXGiles, Hickman, Lewis, Marshall, Maury55 min
Jun 28, 5:38 AM CDTSevere Thunderstorm WarningOHXCoffee, Grundy, Warren37 min
Jun 28, 5:49 AM CDTSevere Thunderstorm WarningOHXGiles, Lawrence, Lewis, Maury56 min
Jun 28, 5:57 AM CDTSevere Thunderstorm WarningOHXBedford, Cannon, Coffee, Giles, Marshall, Rutherford40 min
Jun 28, 8:56 AM CDTSpecial Weather StatementOHXLawrence, Lewis34 min
Jun 28, 9:21 AM CDTFlash Flood WarningOHXGiles, Lawrence, Lewis, Maury3 hr
Jun 28, 9:53 AM CDTFlash Flood WarningOHXLawrence, Lewis, Perry, Wayne3 hr
Jun 28, 10:06 AM CDTSevere Thunderstorm WarningOHXBenton39 min
Jun 28, 10:26 AM CDTSevere Thunderstorm WarningOHXPerry, Wayne34 min
Jun 28, 10:29 AM CDTRiver Flood WarningOHXBedford11 hr
Jun 28, 10:44 AM CDTSevere Thunderstorm WarningOHXBenton, Humphreys, Perry31 min
Jun 28, 10:58 AM CDTSevere Thunderstorm WarningOHXHickman, Lawrence, Lewis, Perry, Wayne47 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.